# SDR 2010FA0000179

- Difficulty date: February 23, 2010
- Submitted: February 23, 2010
- Operation: General aviation
- Aircraft: N711SD
- Make and model: Cessna 340A
- Aircraft serial: 340A0958
- Engine: Cont TSIO520NB
- Engine time: 421 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 631397
- Condition: Cracked
- Location: Engine
- Part time: 421 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

(1) CYL HEAD SEPARATED AT 360 TTSN ON THE RT ENG.  ALL CYL ON BOTH ENGINES HAD JUST PASSED COMPRESSION CHECK WITH VALUES IN THE MID TO UPPER 70'S BUT PILOT REPORTED VIBRATION IN CRUISE FLIGHT ON LT ENGINE - UPON FURTHER INSP USING SHOP AIR AND LIQUID LEAK DETECTOR, 4 ADDITIONAL CYL WERE FOUND TO HAVE CRACKS (3 CYL ON LT ENG AND 1 CYL ON RT ENG).  ALL CRACKS WERE LOCATED ABOVE THE EXHAUST PORT AT THE 3RD OR 4TH FULL COOLING FIN BEHIND THE SPARK PLUG.  ALL CYL ARE STAMPED "A" ON THE FLANGE OF THE ROCKER BOSS.
